Alert archive / Kansas / Flash Flood Watches in 2007

Flash Flood Watch 2, NWS Topeka, KS

May 6, 200723 counties in Kansas

NWS Topeka, KS issued this flash flood watch at May 6, 2007, 4:09 AM CDT for 23 counties in Kansas. It took effect at May 6, 2007, 5:00 AM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
May 6, 2007, 4:09 AM CDT (09:09 UTC)
In effect from
May 6, 2007, 5:00 AM CDT
Expired
May 7, 2007, 7:00 AM CDT
In force
26 hr
Issued by
NWS Topeka, KS
Flood severity
None
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1963 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
2.1
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KTOP 060909
FFATOP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
409 AM CDT SUN MAY 6 2007

...PERIODS OF HEAVY RAIN WILL LEAD TO FLASH FLOODING...

.SEVERAL ROUNDS OF HEAVY RAINFALL ARE EXPECTED ACROSS PORTIONS OF
NORTH CENTRAL AND NORTHEAST KANSAS TODAY INTO MONDAY. A DEEP
MOISTURE FIELD WILL BE IN PLACE OVER EASTERN PORTIONS OF KANSAS.
THIS COMBINED WITH SEVERAL UPPER LEVEL DISTURBANCES AND OUTFLOWS
FROM ONGOING THUNDERSTORMS WILL BE THE FOCUS FOR HEAVY RAINFALL.
THIS WILL BE FALLING ON GROUND THAT IN SOME CASES HAS RECEIVED 2
TO 3 INCHES OF RAINFALL ALREADY. THE MORE WIDESPREAD RAINFALL IS
EXPECTED SUNDAY NIGHT. THE WATCH AREA WILL BE GENERALLY NORTH OF
INTERSTATE 35 WITH THE HEAVIEST RAINFALL OVER THE NORTHERN AND
WESTERN COUNTIES OF THE WATCH AREA.

KSZ008>012-020>024-026-034>040-062300-
/O.NEW.KTOP.FF.A.0002.070506T1000Z-070507T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE
409 AM CDT SUN MAY 6 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS...NORTH 
  CENTRAL KANSAS AND NORTHEAST KANSAS...INCLUDING THE FOLLOWING 
  AREAS...IN EAST CENTRAL KANSAS...DOUGLAS...GEARY...MORRIS...
  SHAWNEE AND WABAUNSEE. IN NORTH CENTRAL KANSAS...CLAY...
  CLOUD...DICKINSON...OTTAWA...REPUBLIC AND WASHINGTON. IN 
  NORTHEAST KANSAS...BROWN...JACKSON...JEFFERSON...MARSHALL...
  NEMAHA...POTTAWATOMIE AND RILEY.

* THROUGH MONDAY MORNING

* SEVERAL ROUNDS OF RAINFALL ARE EXPECTED TODAY THROUGH TONIGHT.
  ADDITIONAL RAINFALL WILL BE IN THE 1 TO 3 INCH RANGE WITH THE
  STEADIER RAINFALL EXPECTED TONIGHT. SOME AREAS HAVE HAD LOCAL
  AMOUNTS OF 2 TO 4 INCHES ALREADY. RUNOFF WILL OCCUR QUICKLY
  ACROSS THESE AREAS.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT
 NOT IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE
 ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND
 BE READY FOR QUICK ACTION IF FLOODING THREATENS.

$$
1 follow-up statement
000 
WGUS63 KTOP 061817
FFATOP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
117 PM CDT SUN MAY 6 2007

...PERIODS OF HEAVY RAIN WILL LEAD TO FLASH FLOODING...

.SEVERAL ROUNDS OF HEAVY RAINFALL ARE EXPECTED ACROSS PORTIONS OF
NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS THIS AFTERNOON INTO
MONDAY. A DEEP MOISTURE FIELD WILL BE IN PLACE OVER EASTERN
PORTIONS OF KANSAS. THIS COMBINED WITH SEVERAL UPPER LEVEL
DISTURBANCES AND OUTFLOWS FROM ONGOING THUNDERSTORMS WILL BE THE
FOCUS FOR HEAVY RAINFALL. THIS WILL BE FALLING ON GROUND THAT IN
SOME CASES HAS RECEIVED 2 TO 3 INCHES OF RAINFALL ALREADY. THE
MORE WIDESPREAD RAINFALL IS EXPECTED TONIGHT. THE WATCH WILL BE IN
EFFECT FOR THE ENTIRE AREA.

KSZ054>056-058-059-070230-
/O.EXA.KTOP.FF.A.0002.000000T0000Z-070507T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...EMPORIA...OTTAWA
117 PM CDT SUN MAY 6 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF EAST CENTRAL 
  KANSAS...INCLUDING THE FOLLOWING AREAS...ANDERSON...COFFEY...
  FRANKLIN...LYON AND OSAGE.

* THROUGH MONDAY MORNING

* SEVERAL ROUNDS OF RAINFALL ARE EXPECTED TODAY THROUGH TONIGHT.
  ADDITIONAL RAINFALL WILL BE IN THE 1 TO 3 INCH RANGE WITH THE
  STEADIER RAINFALL EXPECTED TONIGHT. SOME AREAS HAVE HAD LOCAL
  AMOUNTS OF 2 TO 4 INCHES ALREADY. RUNOFF WILL OCCUR QUICKLY
  ACROSS THESE AREAS.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT 
  NOT IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE 
  ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND
  BE READY FOR QUICK ACTION IF FLOODING THREATENS.

$$

KSZ008>012-020>024-026-034>040-070230-
/O.CON.KTOP.FF.A.0002.000000T0000Z-070507T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE
117 PM CDT SUN MAY 6 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL KANSAS...NORTH CENTRAL KANSAS AND 
  NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL KANSAS...DOUGLAS...GEARY...MORRIS...SHAWNEE AND 
  WABAUNSEE. IN NORTH CENTRAL KANSAS...CLAY...CLOUD...
  DICKINSON...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST 
  KANSAS...BROWN...JACKSON...JEFFERSON...MARSHALL...NEMAHA...
  POTTAWATOMIE AND RILEY.

* THROUGH MONDAY MORNING

* SEVERAL ROUNDS OF RAINFALL ARE EXPECTED TODAY THROUGH TONIGHT.
  ADDITIONAL RAINFALL WILL BE IN THE 1 TO 3 INCH RANGE WITH THE
  STEADIER RAINFALL EXPECTED TONIGHT. SOME AREAS HAVE HAD LOCAL
  AMOUNTS OF 2 TO 4 INCHES ALREADY. RUNOFF WILL OCCUR QUICKLY
  ACROSS THESE AREAS.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT 
  NOT IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE 
  ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND
  BE READY FOR QUICK ACTION IF FLOODING THREATENS.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood watch went out at May 6, 3:50 AM CDT, 19 minutes earlier.

Area forecast discussion, May 6, 3:50 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
350 AM CDT SUN MAY 6 2007

.DISCUSSION...

SHORT TERM CONCERNS ARE EXTENT OF REMNANT SQUALL LINE PRECIPITATION
THIS MORNING THEN...AFTERNOON CONVECTION WHICH WILL BE SEVERE BUT
HARD TO TELL WHERE MORNING BOUNDARIES MAY AFFECT INITIATION.

LATEST WATER VAPOR IMAGERY AND PROFILERS SHOWING UPPER LOW ROTATING
AROUND COLORADO AND WYOMING WITH TROUGH SOUTH INTO NEW MEXICO.
SHORTWAVE ENERGY HINTED ROTATING OUT OF THROUGH THROUGH CENTRAL
KANSAS OVER DEEP SURFACE MOISTURE...KEEPING THUNDERSTORM ACTIVITY
GOING. SURFACE DEWPOINTS STILL IN THE MID TO UPPER 60S OVER THE
EASTERN HALF OF KANSAS.  THUNDERSTORMS HAVE BECOME MORE PULSE LIKE
IN NATURE SINCE AROUND 2 AM OVER THE SOUTHEAST PORTIONS OF CWA WHILE
ALONG THE SQUALL LINE...THE STRONGER WIND GUSTS HAVE
SUBSIDED...HEAVIER RAIN IN WAKE OF LINE...RADAR INDICATING GENERALLY
A BAND OF .75 TO 1.5 INCHES.

FOR NOW WILL GO WITH DIURNAL DIMINISHING OF THUNDERSTORMS.  THEN
MODELS SHOWING SHORTWAVE ENERGY ROTATING OUT LATE MORNING INTO THE
AFTERNOON.  ANOTHER ROUND OF THUNDERSTORMS...SOME POSSIBLY SEVERE TO
FIRE UP AGAIN.  DRY LINE OVER WESTERN KANSAS WOULD BE FOCUS BUT OVER
CWA OUTFLOW BOUNDARIES WILL PLAY A MAJOR ROLE.  SHEAR VALUES OVER
THESE BOUNDARIES WOULD AGAIN GIVE POTENTIAL FOR STRONG
SUPERCELLS...LARGE HAIL/WINDS AND TORNADOES. SPC HAVING POSTED
MODERATE RISK FOR MUCH OF CWA...HIGHER PROBABILITIES OVER THE
WESTERN COUNTIES.  THUS WILL KEEP LIKELY POPS OVER THE NORTH AND
WESTERN PORTIONS OF CWA...LOWEST POPS OVER THE EAST CENTRAL...ALONG
AND SOUTHEAST OF INTERSTATE 35.   ON TOP OF THE SEVERE POTENTIAL
WILL BE FLASH FLOODING AND FLOODING...HAVE THUS POSTED A FLASH FLOOD
WATCH FOR TODAY UNTIL 12Z MONDAY FOR AREA GENERALLY ALONG AND
NORTHEAST OF INTERSTATE 35.  HIGHS TODAY HELD MAINLY TO THE MID TO
UPPER 70S.

FOR TONIGHT...SEVERE POTENTIAL EXITS AGAIN ESPECIALLY FOR EVENING
HOURS AND WITH UPPER DYNAMICS GRADUALLY MOVING EAST.  UPPER TROUGH
STILL THROUGH THE CENTRAL ROCKIES BY 00Z TUESDAY.  SURFACE TROUGH
RUNNING FROM EASTERN NEBRASKA INTO CENTRAL KANSAS BY 12Z MONDAY.
RICH LOW LEVEL MOISTURE...HIGH THETA E AXIS...GIVING POTENTIAL FOR
HEAVY RAIN AGAIN...GOING WITH CATEGORICAL PRECIP WORDING NORTH AND
WEST MONDAY NIGHT WITH 50 TO 60 POPS SOUTHEAST.  INCREASED RAIN
CHANCES SOME ON MONDAY WITH BOUNDARY AND UPPER LOW STILL PROVIDING
LIFT.  DAY SHIFT MAY HAVE TO UP THESE SOME LOOKING AT NEWER GUIDANCE.
HIGHS MONDAY HELD TO MAINLY THE 70S AGAIN WITH CLOUD COVER AND
PRECIPITATION CHANCES.

LITTLE CHANGE TO LATER PERIODS...WITH UPPER TROUGH STILL TO THE
WEST...BUT FILLING SOME...SOME PRECIPITATION CHANCES IN ORDER
MONDAY NIGHT INTO WEDNESDAY.  LATEST GFS RUN WOULD CLOSE UPPER LOW
OFF WEDNESDAY NIGHT INTO THURSDAY AND SLOWLY TREK THIS EAST INTO
FRIDAY.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT TODAY
THROUGH 7 AM MONDAY MORNING FOR AREAS GENERALLY ALONG AND NORTH OF A
COUNCIL GROVE...TOPEKA...TO LAWRENCE LINE.

&&

PF
Hazardous weather outlook, May 5, 10:07 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1007 PM CDT SAT MAY 5 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-062300-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1007 PM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE LATE NIGHT HOURS
ACROSS MUCH OF THE AREA. THE PRIMARY HAZARD WILL BE LARGE HAIL AND
DAMAGING WINDS...WITH ISOLATED TORNADOES ALSO POSSIBLE. LOCALLY
HEAVY RAINFALL WILL ACCOMPANY THE STORMS AS WELL...CREATING SOME
PONDING OF WATER ON ROADWAYS AND AT INTERSECTIONS. ACROSS PARTS
OF NORTH CENTRAL KANSAS WERE STRONG THUNDERSTORMS MAY MOVE ACROSS
THE SAME AREAS...LOCAL AREAS OF FLASH FLOODING MAY DEVELOP...AND
BRING RISES ON SOME CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA SUNDAY
THROUGH WEDNESDAY. SEVERE THUNDERSTORMS AND FLOODING RAINS WILL
AGAIN BE POSSIBLE SUNDAY AND SUNDAY NIGHT. THE PRIMARY HAZARD FROM
ANY SEVERE THUNDERSTORM WILL BE LARGE HAIL AND DAMAGING
WINDS...AN ISOLATED TORNADO IS ALSO POSSIBLE LATE SUNDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED TONIGHT. SPOTTERS ARE ENCOURAGED TO
REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER
SERVICE IN TOPEKA.

In the hours before

Special weather statement, May 6, 2:06 AM CDT, 2 hours 3 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
206 AM CDT SUN MAY 6 2007

KSZ022-036-060800-
GEARY-RILEY-
206 AM CDT SUN MAY 6 2007

THROUGH 300 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25
MPH ACROSS PORTIONS OF RILEY AND GEARY COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL
RAINFALL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE OGDEN...
KEATS AND MANHATTAN. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE
MARKERS 294 AND 312 COULD ALSO BE AFFECTED.

A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.
Local storm report, May 6, 2:16 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
216 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 AM     FLASH FLOOD      SOLOMON                 38.92N 97.36W
05/06/2007                   DICKINSON          KS   LAW ENFORCEMENT

            REPORTS OF 3 FEET OF WATER RUNNING ACROSS ROADS IN THE
            TOWN OF SOLOMON. ALSO, A REPORT OF 1 TO 2 FEET OF WATER
            CROSSING HWY 40 AT DAISY ROAD.

&&

BYRNE
Local storm report, May 6, 2:22 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
222 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     HAIL             3 SE RANDOLPH           39.40N 96.72W
05/05/2007  E1.00 INCH       RILEY              KS   TRAINED SPOTTER

1008 PM     HAIL             RANDOLPH                39.43N 96.76W
05/05/2007  E0.88 INCH       RILEY              KS   TRAINED SPOTTER

1015 PM     HAIL             1 ESE REPUBLIC          39.92N 97.80W
05/05/2007  E0.88 INCH       REPUBLIC           KS   TRAINED SPOTTER

            WINDS MEASURED 48 MPH AS WELL

1034 PM     TORNADO          2 SE ST. GEORGE         39.17N 96.39W
05/05/2007                   RILEY              KS   PUBLIC

            PUBLIC REPORTED TORNADO 6 MILES NORTH OF 323 EXIT ON I70

1040 PM     HAIL             1 N CENTRALIA           39.74N 96.13W
05/05/2007  E0.88 INCH       NEMAHA             KS   TRAINED SPOTTER

1054 PM     HAIL             4 N LYNDON              38.67N 95.68W
05/05/2007  E1.00 INCH       OSAGE              KS   LAW ENFORCEMENT

1104 PM     TSTM WND DMG     4 SSE ST. GEORGE        39.14N 96.39W
05/05/2007                   RILEY              KS   EMERGENCY MNGR

            TELEPHONE POLES REPORTED DOWN AT THE INTERSECTION OF
            TALLGRASS ROAD AND TABOR VALLEY ROAD 3 MILES NORTH OF
            I70.

1130 PM     TORNADO          3 S BENNINGTON          38.99N 97.59W
05/05/2007                   OTTAWA             KS   LAW ENFORCEMENT

            TOUCHDOWN NEAR SALINE AND OTTAWA COUNTY LINE.

1140 PM     TORNADO          2 NNE BENNINGTON        39.06N 97.58W
05/05/2007                   OTTAWA             KS   LAW ENFORCEMENT

            *** 4 INJ *** DAMAGE TO FOUR HOMES. POWER LINES DOWN.

1145 PM     HAIL             MINNEAPOLIS             39.12N 97.71W
05/05/2007  M1.75 INCH       OTTAWA             KS   LAW ENFORCEMENT

            MEASURED AT THE DISPATCH CENTER

1149 PM     TORNADO          6 E MINNEAPOLIS         39.12N 97.59W
05/05/2007                   OTTAWA             KS   LAW ENFORCEMENT

            SECOND TORNADO REPORTED NEAR OTTAWA STATE FISHING LAKE

1149 PM     TORNADO          1 E MINNEAPOLIS         39.12N 97.69W
05/05/2007                   OTTAWA             KS   LAW ENFORCEMENT

            NEAR THE MINNEAPOLIS RACE TRACK

1156 PM     TSTM WND DMG     1 E MINNEAPOLIS         39.12N 97.69W
05/05/2007                   OTTAWA             KS   LAW ENFORCEMENT

            REPORT OF AT LEAST ONE ROOF LOST OFF A RESIDENCE AND
            NUMEROUS TREES AND POWER POLES BLOCKING HWY 106 NEAR THE
            INTERSECTION OF 81 HWY

1208 AM     TSTM WND DMG     6 SW MILTONVALE         39.29N 97.53W
05/06/2007                   OTTAWA             KS   LAW ENFORCEMENT

            DAMAGE TO FARMSTEAD

1220 AM     TSTM WND DMG     1 SE LONGFORD           39.16N 97.32W
05/06/2007                   CLAY               KS   LAW ENFORCEMENT

            POWER POLES REPORTED SNAPPED ON CHEROKEE ROAD.

1222 AM     TSTM WND GST     2 SSW LONGFORD          39.14N 97.35W
05/06/2007  E70.00 MPH       CLAY               KS   TRAINED SPOTTER

1222 AM     TSTM WND DMG     2 SSW LONGFORD          39.14N 97.35W
05/06/2007                   CLAY               KS   TRAINED SPOTTER

            SHED BLOWN DOWN ON FARMSTEAD

1225 AM     TSTM WND GST     3 WNW TALMAGE           39.04N 97.31W
05/06/2007  E60.00 MPH       DICKINSON          KS   TRAINED SPOTTER

1230 AM     TSTM WND GST     CLYDE                   39.59N 97.40W
05/06/2007  E70.00 MPH       CLOUD              KS   TRAINED SPOTTER

            SPOTTER RELAYING REPORT FROM ANOTHER SPOTTER LOCATED IN
            THE CITY OF CLYDE.

1230 AM     TSTM WND GST     8 S CLAY CENTER         39.26N 97.12W
05/06/2007  E60.00 MPH       CLAY               KS   TRAINED SPOTTER

0100 AM     TSTM WND DMG     WASHINGTON              39.82N 97.05W
05/06/2007                   WASHINGTON         KS   LAW ENFORCEMENT

            NUMEROUS REPORTS OF DAMAGE ACROSS THE COUNTY INCLUDING
            POWER POLES SNAPPED, TREES DOWN, ROOFS LIFTED OFF
            BUILDINGS, HEAVY EQUIPMENT DAMAGED, AND ROADS BLOCKED.

0144 AM     TSTM WND GST     4 S MARYSVILLE          39.78N 96.65W
05/06/2007  M63.00 MPH       MARSHALL           KS   LAW ENFORCEMENT

            POLICE OFFICER MEASURED A 63 MPH WIND GUST ON HIS
            STATIONARY RADAR.

0209 AM     FLASH FLOOD      SOLOMON                 38.92N 97.36W
05/06/2007                   DICKINSON          KS   LAW ENFORCEMENT

            REPORTS OF 3 FEET OF WATER RUNNING ACROSS ROADS IN THE
            TOWN OF SOLOMON. ALSO, A REPORT OF 1 TO 2 FEET OF WATER
            CROSSING HWY 40 AT DAISY ROAD.

&&

BYRNE
Special weather statement, May 6, 2:42 AM CDT, 1 hour 27 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
242 AM CDT SUN MAY 6 2007

KSZ023-060815-
POTTAWATOMIE-
242 AM CDT SUN MAY 6 2007

THROUGH 315 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 35
MPH ACROSS PORTIONS OF POTTAWATOMIE COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE WHEATON
AND ONAGA.

A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.
Special weather statement, May 6, 2:55 AM CDT, 1 hour 14 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
255 AM CDT SUN MAY 6 2007

KSZ011-012-060815-
BROWN-NEMAHA-
255 AM CDT SUN MAY 6 2007

THROUGH 315 AM CDT...A STRONG CLUSTER OF THUNDERSTORMS WILL MOVE
NORTH AT 35 MPH ACROSS PORTIONS OF NEMAHA AND BROWN COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
WOODLAWN...FAIRVIEW...SABETHA AND MORRILL.

A TORNADO WATCH IS ALSO IN EFFECT.
Local storm report, May 6, 3:10 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
310 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     FLASH FLOOD      1 S BENNINGTON          39.02N 97.59W
05/06/2007                   OTTAWA             KS   LAW ENFORCEMENT

            ONE HOUSE FLOODED

0250 AM     FLASH FLOOD      3 SE MINNEAPOLIS        39.09N 97.67W
05/06/2007                   OTTAWA             KS   LAW ENFORCEMENT

            4 INCHES OF WATER OVER 160TH ROAD NEAR K106 HIGHWAY.

0301 AM     FLASH FLOOD      2 N BENNINGTON          39.06N 97.59W
05/06/2007                   OTTAWA             KS   LAW ENFORCEMENT

            6-8 INCHES OF WATER OVER GRANITE RD BETWEEN 170TH AND
            180TH RDS.

&&

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:56 PM CDTSevere Thunderstorm WarningTOPMorris34 min
May 5, 9:20 PM CDTSevere Thunderstorm WarningTOPCloud, Republic55 min
May 5, 9:29 PM CDTSevere Thunderstorm WarningTOPMorris31 min
May 5, 9:43 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley47 min
May 5, 10:14 PM CDTSevere Thunderstorm WarningTOPRepublic15 min
May 5, 10:26 PM CDTTornado WarningTOPPottawatomie, Riley, Wabaunsee37 min
May 5, 10:38 PM CDTSevere Thunderstorm WarningTOPNemaha27 min
May 5, 11:00 PM CDTTornado WarningTOPMarshall45 min
May 5, 11:02 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee37 min
May 5, 11:03 PM CDTTornado WarningTOPOttawa42 min
May 5, 11:30 PM CDTTornado WarningTOPOttawa45 min
May 5, 11:43 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa47 min
May 5, 11:59 PM CDTTornado WarningTOPCloud46 min
May 6, 12:15 AM CDTSevere Thunderstorm WarningTOPClay, Dickinson30 min
May 6, 12:30 AM CDTTornado WarningTOPClay, Washington45 min
May 6, 12:35 AM CDTSevere Thunderstorm WarningTOPRiley40 min
May 6, 12:51 AM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Washington54 min
May 6, 1:09 AM CDTFlash Flood WarningTOPOttawa4 hr
May 6, 1:47 AM CDTFlash Flood WarningTOPClay, Marshall, Riley4 hr
May 6, 1:47 AM CDTFlash Flood WarningTOPClay, Dickinson, Marshall, Riley4 hr
May 6, 3:51 AM CDTFlash Flood WarningTOPBrown, Geary, Nemaha, Pottawatomie, Riley4 hr
May 6, 6:48 AM CDTFlash Flood WarningTOPJackson, Jefferson, Shawnee4 hr
May 6, 6:48 AM CDTFlash Flood WarningTOPJackson, Jefferson, Shawnee, Wabaunsee4 hr
May 6, 7:23 AM CDTFlash Flood WarningTOPDouglas, Osage4 hr
May 6, 12:51 PM CDTFlash Flood WarningTOPLyon, Osage4 hr
May 6, 6:19 PM CDTFlash Flood WarningTOPCloud, Ottawa4 hr

Nearby

Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.